Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 92, NWS Blacksburg, VA

June 4, 2017Carroll County, City of Galax, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2017, 3:05 PM EDT for Carroll County, City of Galax, Virginia. It was in force for 40 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 4, 2017, 3:05 PM EDT (19:05 UTC)
Expired
Jun 4, 2017, 3:45 PM EDT
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, VA, City of Galax, VA

The radar

The Roanoke radar (KFCX), 68 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 4, 3:10 PM EDTHAIL 0.54 Ese Galax City, VADIME SIZE HAIL. TIME FROM RADAR.
Jun 4, 3:12 PM EDTTSTM WND DMG3 E Galax City, VASEVERAL LARGE TREE BRANCHES WERE BLOWN DOWN BY THUNDERSTORM WINDS ON MALLORY ROAD. HAIL UP TO THE SIZE OF A QUARTER WAS ALSO REPORTED.
Jun 4, 3:13 PM EDTHAIL 0.254 Ese Galax City, VA
Jun 4, 3:13 PM EDTHAIL 0.53 Ene Galax City, VAMOSTLY PEA SIZE BUT A FEW DIME SIZE.
Jun 4, 3:29 PM EDTHAIL 0.254 Ese Galax City, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1689 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WUUS51 KRNK 041905
SVRRNK
VAC035-640-041945-
/O.NEW.KRNK.SV.W.0092.170604T1905Z-170604T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
305 PM EDT SUN JUN 4 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Southwestern Carroll County in southwestern Virginia...
  The City of Galax in southwestern Virginia...

* Until 345 PM EDT

* At 305 PM EDT, a severe thunderstorm was located over Galax, moving
  southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Galax...
  Fancy Gap...
  Cana...
  Woodlawn...
  and Lambsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3664 8091 3663 8091 3663 8093 3664 8092
      3665 8095 3667 8095 3674 8085 3665 8062
      3656 8066 3656 8084
TIME...MOT...LOC 1905Z 299DEG 10KT 3667 8089 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
3 follow-up statements
455 
WWUS51 KRNK 041921
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
321 PM EDT SUN JUN 4 2017

VAC640-041930-
/O.CAN.KRNK.SV.W.0092.000000T0000Z-170604T1945Z/
City of Galax VA-
321 PM EDT SUN JUN 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
THE CITY OF GALAX IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3665 8062 3656 8066 3656 8084 3663 8089
      3668 8087 3673 8083
TIME...MOT...LOC 1920Z 299DEG 10KT 3665 8084 

$$

VAC035-041945-
/O.CON.KRNK.SV.W.0092.000000T0000Z-170604T1945Z/
Carroll VA-
321 PM EDT SUN JUN 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL CARROLL COUNTY...

At 320 PM EDT, a severe thunderstorm was located over Pipers Gap,
moving southeast at 10 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Fancy Gap...
Cana...
Woodlawn...
Lambsburg...
and Pipers Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3665 8062 3656 8066 3656 8084 3663 8089
      3668 8087 3673 8083
TIME...MOT...LOC 1920Z 299DEG 10KT 3665 8084 

HAIL...1.00IN
WIND...60MPH
 
$$

MBS
210 
WWUS51 KRNK 041932
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
332 PM EDT SUN JUN 4 2017

VAC035-041945-
/O.CON.KRNK.SV.W.0092.000000T0000Z-170604T1945Z/
Carroll VA-
332 PM EDT SUN JUN 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR SOUTH CENTRAL CARROLL COUNTY...

At 332 PM EDT, a severe thunderstorm was located over Pipers Gap,
moving southeast at 10 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Cana...
and Lambsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3663 8065 3656 8066 3656 8084 3663 8085
      3667 8078
TIME...MOT...LOC 1932Z 299DEG 10KT 3663 8080 

HAIL...<.75IN
WIND...60MPH
 
$$

MBS
350 
WWUS51 KRNK 041943
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
343 PM EDT SUN JUN 4 2017

VAC035-041953-
/O.EXP.KRNK.SV.W.0092.000000T0000Z-170604T1945Z/
Carroll VA-
343 PM EDT SUN JUN 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
SOUTH CENTRAL CARROLL COUNTY WILL EXPIRE AT 345 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
and heavy rain are still possible with this thunderstorm.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3663 8065 3656 8066 3656 8084 3663 8085
      3667 8078
TIME...MOT...LOC 1943Z 299DEG 10KT 3662 8077 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 1:47 PM EDT, 1 hour 18 minutes earlier.

Area forecast discussion, Jun 4, 1:47 PM EDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
147 PM EDT Sun Jun 4 2017

.SYNOPSIS...
High pressure over the area will move east today and push into the
Atlantic by tonight. A warm front will lift northeastward across the
region this afternoon into Monday.  A cold front will cross our
region Monday into Monday night. Cooler temperatures then return for
the midweek period with more limited chances for showers.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 130 PM EDT Sunday...

Showers and thunderstorms have moved into the North Carolina
High Country at 100pm. These storms will move east along the
VA/NC border this afternoon and evening. Pulse-like storms will
begin to pop across southwestern Virginia mountains through the
rest of the afternoon. These storms should drift eastward over
the foothills during the evening. More widespread rain will move
over the area tonight into Monday.

As of 330 AM EDT Sunday...

High pressure centered over Virginia this morning will slide east
today. As the high slides east, southerly flow will develop on the
backside of the high combined with backing flow ahead of an upper
level trough dropping south from the Great Lakes. This will result
in a warm front lifting north, isentropic lift over this feature in
addition to increasing CAPE leading to scattered afternoon and
evening showers and thunderstorms this afternoon into tonight.
Highres models like the HRRR and ARW-EAST suggest the best chance
for convection will be along and west of the Blue Ridge with
mountain orographics adding to the lift in addition to the front.
The SPC day one convective outlook places our region in general
thunderstorms. High temperatures this afternoon will range from the
mid 70s in the mountains to mid 80s in the piedmont.

A closed low will drop south into eastern Great Lakes region tonight
into Monday. Several upper air disturbances will travel eastward
across the region. The warm front will continue to lift north, as a
cold front approaches from the west. Raised pops for tonight
resulting in definite and likely in the west. low temperatures will
vary from the mid 50s in the northwest mountains to the mid 60s in
the southeast.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
As of 400 AM EDT Sunday...

Deepening Great Lakes upper low will continue to sag southward
into the Mid-Atlantic through the period, then stall near the
PA/MD border through much of the work week before finally
lifting back north during the later half of the week.

As the upper low deepens, it will pull deep Gulf moisture back
northward, which has been stuck for the past several days mainly
across the southeast states. By Monday midday...models prog 60+
dewpoints and PWATS 1.5+ inches to surge northward into the
region from the southwest, thanks to the dynamics of the
northern upper low. A band of moderate to heavy rain appears
destined to set up near the established baroclinic zone, which
should reside near the WV/VA border or near the I-64 corridor.
The heaviest rain is thus expected from southwest VA into
central VA. Upslope enhanced flow along the Blue Ridge is not a
major concern with this system.

In the morning update WPC has removed the marginal risk for
excessive rainfall from our CWA. However, models signals are
quite consistent of an advertised swath of 1.5 to 2.0 inch
rainfall amounts in the aforementioned areas. The good news is
that FFG values have recovered to generally 2.0/hour or 2.5/3
hours or better across much of the CWA. Most of the significant
rainfall will fall in the 12Z Mon - 18Z Mon time frame, then
shift east and south during the afternoon. Will continue to
mention the threat of heavy rain in the HWO for now.

With respect to thunderstorms, was not excited about that threat
yesterday, given the degree of instability progged across the
area under extensive cloud cover and rainfall in place right at
the start of the day, with little recovery expected during the
afternoon. There is enough elevated instability indicated, and
some surface based instability possible further south to retain
the mention of isolated thunderstorms, but mainly looking at
light to moderate rainshowers concentrated in the morning
through early afternoon period north/west and late morning
through afternoon period east/south. Indeed, SPC has removed
the marginal risk of severe from our CWA with the latest update.

Temperatures won't be going much of anywhere Monday with a
modest 10 degree or less diurnal swing from the 60s in the
morning to the 70s at best in the afternoon. Some western areas
may remain in the 60s and I have hedged toward the lower end of
guidance in most cases. Bottom line...Monday is just simply going
to be a wet day.

Tuesday through Wednesday will be dominated by the broad upper
low anchored across southern PA. This is a pattern that will
result in mostly rain free nights, except some showers lingering
across the mountains, but instability showers popping up in many
areas during the daytime, even some in the Piedmont. Have used a
broad brush approach with slight chance/chance pops to indicate
the potential for such and little real ability to delineate one
area as more favorable for such vs. another. The mountains and
northern areas will likely tend to be the more favored spots,
but with the June sun, showers could even pop up in southern
areas. Added thunder to Wed and honestly it should be included
Thu as well with steep lapse rates in place from the cold core
low aloft, the air mass will become quite unstable during the
afternoon and support lightning development.

Temperatures during the Tue-Wed period will average about 5
degrees below normal for highs and near normal for lows.
Abundant cloud cover and 850mb temps being held under -10C
during this period will aid with this pattern.

&&

.LONG TERM /THURSDAY THROUGH SATURDAY/...
As of 430 AM EDT Sunday...

The upper low level will slowly lift northward out of the area
Thursday through Friday, resulting in decreasing rain chances
and a slow warming trend. A short wave will move through the
upper low Saturday as it continues to lift north and may bring
some showers to the area, mainly the northwest, but models are
in considerable disagreement with how this will unfold. Overall,
heights are rising across the eastern U.S. toward the weekend
resulting in a less active and much warmer pattern. The jury is
still out on how that will evolve, but for now both the ECMWF
and GFS show a 590+dm upper high building over the eastern U.S.
by the end of next weekend. This will boost high temperatures
into the 80s and 90s if it occurs.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
As of 135 PM EDT Sunday...

VFR conditions will continue at the TAF sites through this
evening. Low level moisture will be on the increase on the
heels of southwest winds in advance of a low pressure across
the southern plains. MVFR cigs will begin to develop first
over the NC High Country with thunderstorms this afternoon and
into the evening. Lower ceilings and rain will spread into the
area from the southwest to northeast after 06Z, with most TAF
sites seeing IFR cigs/vsbys in place by daybreak Mon, although
it may take until just after daybreak Mon for this to occur at
KLYH. Winds will be mainly southwest 5-10kts through the period.

Expect widespread rain through the day Monday tapering off from
the northwest to southeast during the evening. Expect IFR or
worse cigs/vsbys through much of the morning, potentially
improving to IFR/MVFR later in the day.

Extended Aviation Discussion...

Monday night into Tuesday the front will be east of the area and
northwest winds will be on the increase on the backside of the
system. However, an upper low will persist over the region
through mid week keeping rather unsettled conditions in place,
especially across the mountains with variable MVFR clouds and
patchy rain showers. Conditions should begin to improve overall
after Wednesday with the upper low shifting east and south of
the area.

&&

.HYDROLOGY...
As of 500 AM EDT Sunday...

With no substantial rainfall over the area in just a little over a
week now, 1-hr, 3-hr, and 6-hr flash flood guidance numbers have
increased notably as compared to where they were at the point of our
last substantial rainfall.  Values are lowest in the north where 1-
hr numbers are in the 1.25 to 1.50 inch range with 6-hr numbers
around 2.00 to 2.25 inches. Across the south, 1-hr values are closer
to 2.00 to 2.50 inches with 6-hr numbers in the 3.00 to 4.00 inch
range. Forecast average rainfall during the bulk of the upcoming
event will range from 1.0 inch to 1.50 inches, with most of
this falling over a 12-hr period from roughly midnight to noon
on Monday. Will need to continue to monitor the progression of
how the system is developing, but at this point, confidence in
flooding is not high enough to warrant a watch. Will continue to
highlight the concern in the Hazardous Weather Outlook and the
experimental graphical HWO.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...KK
NEAR TERM...KK/RCS
SHORT TERM...RAB
LONG TERM...DS/RAB
AVIATION...RCS
HYDROLOGY...RAB
Hazardous weather outlook, Jun 4, 5:25 AM EDT, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
525 AM EDT Sun Jun 4 2017

NCZ003>006-019-020-VAZ033>035-043>047-058-059-051100-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Franklin-Bedford-
Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
525 AM EDT Sun Jun 4 2017

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia
and west central Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-VAZ007-009>020-022>024-032-WVZ042>044-507-508-051100-
Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
525 AM EDT Sun Jun 4 2017

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

A period of heavy rainfall ix expected Monday. Localized flooding
may be possible in some areas. Otherwise, the probability for
widespread hazardous weather during the period is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RAB

In the hours before

Special weather statement, Jun 4, 1:55 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
155 PM EDT SUN JUN 4 2017

VAZ016-041830-
Carroll-
155 PM EDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT
WESTERN CARROLL  AND THE CITY OF GALAX...

At 152 PM EDT, a strong thunderstorm was located over Byllesby,
moving east at 10 mph.

Half inch hail is possible with this storm.

Locations impacted include...
Galax...
Hillsville...
Fries...
Fancy Gap...
and Byllesby.

Due to the slow movement of this storm, it may cause localized
flooding of poor drainage areas. Do not drive your vehicle through
flooded roadways and watch for debris washed onto the highway.

Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3663 8090 3665 8091 3664 8092 3665 8094
      3666 8095 3667 8094 3678 8102 3681 8102
      3685 8086 3685 8081 3688 8076 3688 8072
      3661 8072
TIME...MOT...LOC 1752Z 270DEG 9KT 3676 8093

11
Special weather statement, Jun 4, 2:13 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
213 PM EDT SUN JUN 4 2017

NCZ001-002-019-041900-
Ashe-Wilkes-Alleghany-
213 PM EDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT
WESTERN ALLEGHANY...NORTHWESTERN WILKES AND CENTRAL ASHE COUNTIES IN
NORTHWESTERN NORTH CAROLINA...

At 212 PM EDT, a strong thunderstorm was located over Baldwin, moving
northeast at 25 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Sparta...
Jefferson...
West Jefferson...
Laurel Springs...
and Glendale Springs.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3658 8127 3657 8115 3638 8103 3624 8148
      3628 8156 3638 8163
TIME...MOT...LOC 1812Z 242DEG 21KT 3634 8150

MBS
Special weather statement, Jun 4, 2:29 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
229 PM EDT SUN JUN 4 2017

VAZ016-041915-
Carroll-
229 PM EDT SUN JUN 4 2017

...A STRONG THUNDERSTORM WILL AFFECT
SOUTHERN CARROLL  AND THE CITY OF GALAX...

At 229 PM EDT, a strong thunderstorm was located over Woodlawn,
moving southeast at 10 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Galax...
Hillsville...
Fancy Gap...
Cana...
and Lambsburg.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3664 8091 3663 8091 3663 8093 3664 8092
      3665 8094 3666 8095 3667 8094 3669 8094
      3678 8085 3668 8058 3656 8071 3656 8084
TIME...MOT...LOC 1829Z 312DEG 7KT 3671 8087

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:55 PM EDTSpecial Weather StatementRNKCarroll, City of Galax35 min
Jun 4, 2:29 PM EDTSpecial Weather StatementRNKCarroll, City of Galax46 min
Jun 4, 2:59 PM EDTAreal Flood WarningRNKCarroll, City of Galax3 hr
Jun 4, 3:12 PM EDTSpecial Weather StatementRNKGrayson63 min
Jun 4, 3:26 PM EDTAreal Flood AdvisoryRNKCarroll3 hr
Jun 4, 3:47 PM EDTSpecial Weather StatementRNKCarroll58 min
Jun 4, 3:58 PM EDTSpecial Weather StatementRNKCarroll47 min
Jun 4, 4:20 PM EDTSpecial Weather StatementRNKBedford40 min
Jun 4, 4:51 PM EDTSpecial Weather StatementRNKFranklin39 min
Jun 4, 5:07 PM EDTSpecial Weather StatementRNKHalifax53 min
Jun 4, 5:23 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Pittsylvania36 min
Jun 4, 5:29 PM EDTSpecial Weather StatementRNKPittsylvania46 min
Jun 4, 5:32 PM EDTSpecial Weather StatementRNKHenry, City of Danville, City of Martinsville43 min
Jun 4, 5:57 PM EDTSpecial Weather StatementRNKHalifax63 min
Jun 4, 6:16 PM EDTSpecial Weather StatementRNKCity of Danville44 min
Jun 4, 6:23 PM EDTSevere Thunderstorm WarningRNKCampbell, Charlotte, Halifax67 min
Jun 4, 6:35 PM EDTAreal Flood AdvisoryRNKHalifax3 hr
Jun 4, 6:47 PM EDTSpecial Weather StatementRNKHalifax13 min
Jun 4, 6:59 PM EDTSpecial Weather StatementRNKHalifax31 min
Jun 4, 7:03 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem27 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.